MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0230
Medical Device Problem Codes Material Erosion (1214); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The head dissociated from the stem.According to the image, it seems to be metallosis.Revision is scheduled on (b)(6) 2021.Probably due to wear.Surgeon suspected the product issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation and wear/metallosis involving an accolade stem was reported.The event was confirmed.Method & results: -product evaluation and results: the device is returned in a used condition.Damage is consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.-clinician review: a review of the provided medical information by a clinical consultant indicated: undated, unlabelled x-ray - ap right hip - uncemented tha with stem trunnion disassociated, dislocated and eroded from modular head which remains in acetabular component.Radiodense debris noted around hip joint.No clinical or pmh, no patient demographics, no confirmation of revision surgery or operative reports, no examination of explanted components.While the single x-ray appears to confirm the event description, insufficient data is presented to create a medical report for this case.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the head dissociated from the stem.It was also reported that it seems to be metallosis.The device is returned in a used condition.Damage is consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.Clinician review of the provided x-ray indicated that uncemented tha with stem trunnion disassociated, dislocated and eroded from modular head which remains in acetabular component.Radiodense debris noted around hip joint.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation, altr and wear/metallosis involving an accolade stem was reported.The event was confirmed.Method & results: product evaluation and results: the device is returned in a used condition.Damage is consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.Clinician review: a review of the provided medical information by a clinical consultant indicated: confirmation: a revision surgery was performed for severe trunnionosis and head stem disassociation.There was pseudotumor, severe metallosis and the explant showed severe trunnion wear and notching.The implants were not identified but a v40-tmzf combination should be ruled out as well as potential recall based on lot numbers.These factors were not confirmed.Root cause: the root cause of the revision was severe trunnion wear leading to disassociation of the head from the stem.The root cause cannot be determined without additional medical records and review of the implant lot numbers.Product history review: review of the device history records indicate were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the head dissociated from the stem.It was also reported that it seems to be metallosis.The device is returned in a used condition.Damage is consistent with the loss of taper lock was observed on the head and stem of the returned devices.Clinician review of the provided medical records confirmed that a revision surgery was performed for severe trunnionosis and head stem disassociation.There was pseudotumor, severe metallosis and the explant showed severe trunnion wear and notching.Severe trunnion wear leading to disassociation of the head from the stem.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The head dissociated from the stem.According to the image, it seems to be metallosis.Revision is scheduled on (b)(6) 2021.Probably due to wear.Surgeon suspected the product issue.*update on 23 nov 2021 per clinician review: "a revision surgery was performed for severe trunnionosis and head stem disassociation.There was pseudotumor, severe metallosis and the explant showed severe trunnion wear and notching.".

Brand Name
ACCOLADE PLUS TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key11840073
Report Number0002249697-2021-00868
Device Sequence Number3576036
Product Code LPH
UDI-Device Identifier04546540510679
UDI-Public04546540510679
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model Number6021-0230
Device Catalogue Number6021-0230
Device Lot Number34325806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer09/17/2021
11/24/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date10/06/2021
12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale